How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I am on viibryd 20mg per day and wellbutrin 300mg per day along

Resolved Question:

I am on viibryd 20mg per day and wellbutrin 300mg per day along with zanax 1mg three times per day and ambien for sleep. Been having alot of diarrhea and the dr. told me to stop the wellbutrin. Still feeling alot of anxiety and would like to stop the viibryd as well. Is this a good idea also not sleeping well-been on wellbutrin and viibryd for about one month-told me to stop wellbutrin today.
Submitted: 5 years ago.
Category: Mental Health
Expert:  Dr. Ed Wilfong replied 5 years ago.

Dr. Ed Wilfong :

I can't find a reference listing diahrea as side effect of Wellbutrin. You are on a considerable amount of benzodiazapines, xanax and ambien which can cause diahrea. You cannot quit these without tapering them. Xanax 3x per day can be problematic. It works only 3-4 hours and people go from periods of great relief back to high anxiety. A xanax rollercoaster. Wellbutrin is not very good with anxiety disoders anyway, so you likely should try something like Lexapro and get a longer acting drug, such as ativan, to replace xanax. Viibryd is an SSRI antidepressant, which may be the reason for it being used with wellbutrin. Honestly, you are the first person I have seen on it, so I don't know all the details. I am reluctant to have you quit it. I think you really need a Personal Physician, likely Psychiatrist to help straighten this out. Take immodium (Over the conter) to control diahrea.


Have a appointment with psychiatrist next thursday- just tired of all the anxiety-will stay on the viibryd for now and tough it out. The diahrea has been ongoing for 2 weeks now

Dr. Ed Wilfong and other Mental Health Specialists are ready to help you

Related Mental Health Questions